New Mexico, 2015Flash Flooding and Hail in New Mexico, June 27, 2015
June 27, 2015 · NWS ABQ · 9 events in 3 counties and zones
A backdoor cold front along with northerly flow aloft boosted moisture across northern New Mexico on the 27th. A disturbance within that northerly flow kicked off early morning showers and thunderstorms along and east of the central mountains, moving slowly to the south.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 3
- Property damage
- $225,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A backdoor cold front along with northerly flow aloft boosted moisture across northern New Mexico on the 27th. A disturbance within that northerly flow kicked off early morning showers and thunderstorms along and east of the central mountains, moving slowly to the south. Rainfall amounts between half an inch and an inch were common with these storms, with up to 2.2 inches recorded in the Ute Park area. Heavy rains between Eagle Nest and Cimarron caused localized flash flooding that led to 1 fatality at Philmont Scout Ranch and the closure of US Highway 64 for nearly 36 hours. A second round of storms developed by the early afternoon, mainly along and west of the central mountain chain. A couple storms became severe near Jemez Springs and Sandia Park, producing up to half dollar size hail. The severe storm south of Jemez Springs also produced flash flooding that closed state road 485 and forest service road 376 as well as disrupting traffic at low water crossings along state road 4. Major damage was reported to state road 485 from the flood waters.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 27, 2:58 AM MST, 32 minutes earlier.
Area forecast discussion, Jun 27, 2:58 AM MST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
358 AM MDT SAT JUN 27 2015
.SYNOPSIS...
MOST RECENT MOISTURE SURGE WITH WHAT REMAINS OF THE BACK DOOR
FRONT HAS MADE IT TO THE DIVIDE IF NOT A BIT WEST OF IT...EXCEPT
FOR VICINITY OF CATRON COUNTY...BUT THERE MOISTURE LEVELS ARE
ALREADY PRETTY HIGH. SO AN ACTIVE SHOWER AND THUNDERSTORM PATTERN
WILL CONTINUE THROUGH THE WEEKEND BEFORE TRENDING DOWN A LITTLE
MONDAY AND A BIT FURTHER ON TUESDAY. MOST STORMS WILL BE CAPABLE
OF PRODUCING HEAVY TO EVEN TORRENTIAL RAINFALL SO A FEW LOCALIZED
AREAS OF FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY NEAR TO JUST
EAST OF CENTRAL MOUNTAIN CHAIN AS WELL AS LOWER RIO GRANDE VALLEY
WEST INTO THE GILA REGION. AFTER TRENDING DOWN EARLY NEXT WEEK
STORM COVERAGE MAY PICK BACK UP LATER IN THE WEEK.
&&
.DISCUSSION...
FAIRLY IMPRESSIVE AMT OF SHOWER AND STORM ACTIVITY STILL HANGING
AROUND THE EAST HALF OF NM AS WELL AS S CENTRAL NM. PRETTY MUCH
NOTHING THOUGH ACROSS THE NW THIRD OR SO...INCLUDING THE ABQ AND
SAF METRO AREAS. MOISTURE HAS AGAIN SURGED WESTWARD TO AND EVEN A
BIT WEST OF THE DIVIDE AS THE SLOWLY DECAYING BACK DOOR FRONT HAS
MADE IT THAT FAR WEST.
STILL LOOKS LIKE SURFACE BASED STORMS SHOULD FIRE UP A BIT
EARLIER TODAY THAN ON FRIDAY BETWEEN CENTRAL MTN CHAIN AND THE
DIVIDE...ESPECIALLY SO TOWARD THE DIVIDE. BUT WITH ONGOING
ACTIVITY CENTRAL MTN CHAIN AND EAST AS WELL AS SOCORRO
COUNTY SLOWLY WINDING DOWN THROUGH EARLY TO MID MORN...IT MAY TAKE
THE HEATING AWHILE TO GET SFC BASED STORMS BACK UP TO SPEED THOSE
AREAS. STORM MOTIONS WILL BE TO THE SOUTH AND SW ONCE AGAIN...
STILL LIKELY A LITTLE SLOWER NW THIRD THAN ELSEWHERE. AFTER
LOOKING AT VARIOUS FACTORS INCLUDING PWAT VALUES...THE EXPECTED
FRONTAL REMNANTS LOCATION AND ANTECEDANT HVY RAINFALL
LOCALES...PONDERED ISSUING ANOTHER FLASH FLOOD WATCH MAINLY FOR
SANDIAS EAST THROUGH THE CENTRAL HIGH PLAINS...SOUTH TO THE
NORTHERN SACRAMENTO MTNS AND WEST TO THE NORTHERN GILA...BUT
DECIDED NOT TO ISSUE AFTER DISCUSSION IN HOUSE AND WITH EL PASO
OFFICE...AS WELL AS CONSIDERATION OF HOW STORMS MODESTLY TO
MODERATELY UNDERPERFORMED IN PREVIOUS WATCH AREA. STILL MAY SEE
SOME STRONG OUTFLOW WINDS FROM SOME OF THESE STORMS...PERHAPS EVEN
A FEW WET MICROBURSTS. OTHERWISE...HEAVY RAIN WILL BE THE MAIN
THREAT.
THE ACTIVE PERIOD STILL LOOKS TO CONTINUE THROUGH SUN AND POSS
MON...THOUGH ITS BEGINNING TO LOOK LIKE ACTIVITY COULD EASE BACK
ON MON. RELATIVELY SLOW STORM MOTIONS AND HEAVY RAIN POTENTIAL
WILL CONTINUE AS PWATS REMAIN SEASONALLY HIGH TO A BIT ABOVE THE
NORM. TUE SHOULD BRING A SLIGHT TO MODERATE ADDITIONAL DOWNTURN IN
THE ACTION AS DRIER AIR COURSES AROUND THE EAST SIDE OF THE HIGH
AND INTO THE STATE. STILL ENOUGH MOISTURE FOR STORMS TO DEVELOP
OVER THE MOUNTAINS WITH AT LEAST A FEW MAKING OVER THE LOWLANDS.
MODELS HAVE BACKED AWAY SOME FROM DEPICTING BACK DOOR FRONT INTO
THE NE IN THE WED TO THU PERIOD...CERTAINLY NOT GAINING ALL THAT
MUCH NM REAL ESTATE AT THAT TIME. LATER FRI INTO SAT NOW LOOKS TO
BE THE PREFERRED TIME FRAME AS A SHORTWAVE TROUGH SLIDES ACROSS
COLORADO IN NW FLOW. THIS WILL BE JUST IN TIME FOR 4TH OF JULY
FESTIVITIES.
43
&&
.FIRE WEATHER...
ONLY SUBTLE DAY-TO-DAY CHANGES TO AN OTHERWISE
HIGHLY PERSISTENT LARGE SCALE PATTERN TODAY THROUGH MONDAY. MIN RH
VALUES BROADLY TRENDING UPWARD 5 TO 10 PERCENT TODAY AS COMPARED TO
FRIDAY OWING TO SLIGHTLY COOLER BOUNDARY LAYER TEMPERATURES...
ESPECIALLY CENTRAL AND WESTERN AREAS. SLIGHTLY LOWER MIXING HEIGHTS
AND SOMEWHAT WEAKER TRANSPORT WINDS SHOULD RESULT IN PREDOMINATELY
POOR VENT RATES FOR MOST AREAS...ESPECIALLY EAST OF THE DIVIDE TO
THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN. HAINES INDICES
REMAINING VERY LOW/LOW EXCEPT FOR THE FOUR CORNERS REGION WHERE
MODERATE TO HIGH VALUES TO PERSIST IN WHAT WILL BE THE
HOTTEST/RELATIVELY DRIEST PART OF THE AREA.
STRONG HIGH PRESSURE ALOFT TO REMAIN ANCHORED OVER THE GREAT BASIN
WITH THE CORE OF THE WARMEST TEMPERATURES ALOFT DISPLACED WELL TO
THE NORTHWEST OF NEW MEXICO. WEAK DISTURBANCES ROTATING AROUND THE
EASTERN AND SOUTHERN FLANKS OF THIS STRONG HIGH PRESSURE SYSTEM WILL
CONTINUE TO BRING ENHANCED PERIODS OF WETTING SHOWER/THUNDERSTORM
ACTIVITY TO THE AREA. ONE SUCH FEATURE WAS NOTED EARLY THIS
MORNING...WITH YET ANOTHER INDICATED LATE TODAY AND PERHAPS A BETTER
DEFINED DISTURBANCE FOR SUNDAY PM. EITHER WAY...ABOVE AVERAGE
MOISTURE CONTENT WILL SUPPORT AN ACTIVE THUNDERSTORM PATTERN FROM
SOUTHWEST THROUGH NORTHEAST AREAS. STORM MOTIONS WILL GENERALLY BE
SLOWLY TOWARD THE SOUTHWEST...OR WEST-SOUTHWEST.
WETTING STORM COVERAGE WILL TREND DOWNWARD BY TUESDAY OWING TO MORE
INFLUX OF DRIER MID LEVEL AIR CIRCULATING AROUND THE HIGH AS WELL AS
A SLIGHTLY EASTWARD SHIFT IN THE CORE OF THE WARMEST TEMPERATURES
ALOFT. BUT A QUICK RETURN TO MORE ACTIVE MONSOON PATTERN INDICATED
LATE NEXT WEEK ESPECIALLY LATE ON THE FOURTH OF JULY INTO NEXT
WEEKEND AS ANOTHER BACKDOOR FRONT PRESSES SOUTH. KJ
&&
.AVIATION...
06Z TAF CYCLE
SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE MAINLY ALONG THE
EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AS WELL AS OVER
CIBOLA...VALENCIA AND SOCORRO COUNTIES INTO THE EARLY MORNING
HOURS SATURDAY. MOIST ATMOSPHERE AND ELY UPSLOPE FLOW WILL ALLOW
FOR BRIEF MVFR CONDITIONS AND MTN OBSCURATIONS AS WELL AS LCL IFR
CIGS ALONG EAST SLOPES OF CENTRAL MTNS INCLUDING KLVS. MODERATE
EAST CANYON WINDS WILL CONTINUE THROUGH TIJERAS CANYON AND IMPACT
KABQ UNTIL APPROXIMATELY 09Z SATURDAY WITH GUSTS TO 30KT POSSIBLE.
PRIMARY FOCUS FOR AFTERNOON AND EVENING STORMS SATURDAY WILL BE
FROM THE SW MTNS NORTH ALONG THE CONTINENTAL DIVIDE TO THE WEST-
CENTRAL MTNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 97 65 96 64 / 20 30 10 20
DULCE........................... 87 50 88 48 / 40 50 30 30
CUBA............................ 82 54 85 53 / 60 60 40 50
GALLUP.......................... 94 58 91 57 / 30 30 30 30
EL MORRO........................ 88 55 88 55 / 60 60 70 60
GRANTS.......................... 89 55 88 56 / 50 60 50 60
QUEMADO......................... 88 57 87 56 / 70 70 60 60
GLENWOOD........................ 90 57 89 56 / 60 60 60 60
CHAMA........................... 81 48 83 47 / 60 60 50 40
LOS ALAMOS...................... 82 59 87 58 / 70 60 60 60
PECOS........................... 79 55 83 56 / 60 80 60 60
CERRO/QUESTA.................... 74 50 79 50 / 60 60 60 50
RED RIVER....................... 67 46 71 45 / 70 60 60 60
ANGEL FIRE...................... 71 43 73 47 / 70 60 70 60
TAOS............................ 80 50 85 50 / 50 50 60 50
MORA............................ 74 51 80 52 / 80 60 60 50
ESPANOLA........................ 87 56 92 56 / 40 50 40 40
SANTA FE........................ 81 59 85 59 / 70 70 60 60
SANTA FE AIRPORT................ 86 58 89 58 / 40 60 50 50
ALBUQUERQUE FOOTHILLS........... 88 63 89 64 / 50 70 50 70
ALBUQUERQUE HEIGHTS............. 90 67 91 67 / 30 60 50 60
ALBUQUERQUE VALLEY.............. 92 64 92 65 / 30 50 40 60
ALBUQUERQUE WEST MESA........... 91 65 92 66 / 30 50 40 50
LOS LUNAS....................... 92 63 92 64 / 20 60 30 60
RIO RANCHO...................... 91 64 91 65 / 30 50 40 50
SOCORRO......................... 93 64 93 65 / 40 60 30 50
SANDIA PARK/CEDAR CREST......... 84 58 86 58 / 50 80 60 70
TIJERAS......................... 86 59 88 60 / 50 80 60 70
MORIARTY/ESTANCIA............... 85 53 87 54 / 50 80 50 60
CLINES CORNERS.................. 80 56 84 56 / 60 90 70 70
GRAN QUIVIRA.................... 83 58 84 58 / 50 70 50 60
CARRIZOZO....................... 86 61 87 62 / 40 60 30 30
RUIDOSO......................... 78 56 79 57 / 60 60 50 50
CAPULIN......................... 79 57 83 57 / 40 30 30 30
RATON........................... 83 56 86 54 / 40 30 30 30
SPRINGER........................ 81 56 87 56 / 50 30 30 30
LAS VEGAS....................... 79 53 83 53 / 60 70 40 50
CLAYTON......................... 85 62 93 63 / 30 20 20 20
ROY............................. 79 59 89 59 / 40 30 30 40
CONCHAS......................... 88 65 94 65 / 30 40 20 30
SANTA ROSA...................... 87 64 92 63 / 30 60 20 40
TUCUMCARI....................... 91 66 95 66 / 20 30 20 30
CLOVIS.......................... 85 64 91 64 / 20 50 20 20
PORTALES........................ 87 66 92 65 / 20 50 20 20
FORT SUMNER..................... 88 66 92 65 / 20 50 20 30
ROSWELL......................... 92 67 93 66 / 20 50 20 20
PICACHO......................... 83 61 88 61 / 40 50 20 30
ELK............................. 76 58 81 59 / 50 50 30 30
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
43
Hazardous weather outlook, Jun 26, 4:34 AM MST, 22 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
534 AM MDT FRI JUN 26 2015
NMZ501>540-271200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
534 AM MDT FRI JUN 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT FOR THE HIGH PLAINS OF EASTERN
NEW MEXICO TODAY AND TONIGHT. HEAVY RAINFALL FROM SLOW-MOVING
THUNDERSTORMS MAY PRODUCE LOCALIZED AREAS OF FLASH FLOODING...
ESPECIALLY OVER THE HIGH PLAINS OF EASTERN NEW MEXICO AND AROUND
RECENT AND OLDER BURN SCARS. SOME LOCATIONS MAY RECEIVE UP TO 2
INCHES OF RAINFALL. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND
WIND GUSTS TO 50 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH
MONDAY...WITH LESS COVERAGE ANTICIPATED TUESDAY AND WEDNESDAY.
STORM MOTIONS WILL BE SLOW AND RAINFALL WILL BECOME HEAVY. THIS
MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING...ESPECIALLY OVER
AND NEAR RECENT AND OLDER BURN SCARS. SOME LOCATIONS MAY RECEIVE
UP TO 2 INCHES OF RAINFALL. A FEW STORMS MAY ALSO PRODUCE SMALL
HAIL AND WIND GUSTS TO 50 MPH..
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.
GUYER
In the hours before
Special weather statement, Jun 27, 2:04 AM MST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 AM MDT SAT JUN 27 2015
NMZ514-515-271000-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-EAST SLOPES SANGRE DE
CRISTO MOUNTAINS-
304 AM MDT SAT JUN 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORA COUNTY UNTIL 400 AM
MDT...
AT 303 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHACON...OR 9 MILES NORTH OF MORA...MOVING
SOUTHWEST AT 15 MPH.
PENNY SIZE HAIL AND BRIEF BUT VERY HEAVY RAINFALL WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MORA...HOLMAN...CHACON...LEDOUX...MORPHY LAKE STATE PARK...
CLEVELAND...SOUTH CARMEN AND MONTE APLANADO.
&&
LAT...LON 3611 10525 3586 10532 3597 10559 3607 10547
3613 10542 3616 10538
TIME...MOT...LOC 0903Z 031DEG 13KT 3610 10538
KJSpecial weather statement, Jun 27, 2:38 AM MST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
338 AM MDT SAT JUN 27 2015
NMZ515-528-271015-
FAR NORTHEAST HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
338 AM MDT SAT JUN 27 2015
...SPECIAL WEATHER STATEMENT...
AT 336 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR UTE PARK...OR 28 MILES WEST OF SPRINGER...
MOVING SOUTH AT 15 MPH.
HALF INCH HAIL AND BRIEF HEAVY RAIN WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE... ANGEL FIRE...CIMARRON CANYON STATE
PARK...FAR WESTERN PHILMONT SCOUT RANCH...UTE PARK AND RAYADO.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3666 10497 3628 10487 3631 10526 3655 10519
3655 10517 3656 10518 3657 10516 3659 10516
3660 10517 3667 10515
TIME...MOT...LOC 0936Z 004DEG 19KT 3651 10507
KJFlash Flood, Colfax
- When
- June 27, 3:30 AM MST to 5:00 AM MST
- Where
- Colfax County, 1.9 mi ENE of Eagle Nest to 4.74 mi S of Vermejo Park
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Injuries
- 3 direct, 0 indirect
- Property damage
- $50,000
- Reported by
- Department of Highways
- Coordinates
- 36.560, -105.228
New Mexico Department of Transportation closed US Highway 64 as heavy rain caused debris, boulders and a mud slide to cover several miles of the road. Philmont Scout Ranch also reported major flash flooding on the Ponil Creek basin that ran through a boy scout camp site in the nearby mountains. The flooding washed away 4 boys, killing 1.
Hail, Sandoval
- When
- June 27, 1:39 PM MST to 1:43 PM MST
- Where
- Sandoval County, 11.01 mi WNW of Frijoles
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.860, -106.440
Twitter picture showed dime to quarter size hail that fell in the Valles Caldera National Preserve.
Hail, Sandoval
- When
- June 27, 3:30 PM MST to 3:40 PM MST
- Where
- Sandoval County, 10.68 mi WNW of Frijoles
- Measured
- 1.25 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.850, -106.440
Storm chaser reported lots of hail covering the ground with the largest stone around half dollar size.
Hail, Sandoval
- When
- June 27, 3:30 PM MST to 3:35 PM MST
- Where
- Sandoval County, 4.47 mi NNW of Jemez Spgs
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 35.830, -106.720
Twitter report indicated half dollar size hail fell along forest service road 604 near Cebollita Spring.
Hail, Sandoval
- When
- June 27, 3:38 PM MST to 3:44 PM MST
- Where
- Sandoval County, 7.92 mi NNE of Jemez Spgs
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.878, -106.643
Emergency manager passed along report of quarter to half dollar size hail in the community of Seven Springs.
Hail, Bernalillo
- When
- June 27, 3:40 PM MST to 3:43 PM MST
- Where
- Bernalillo County, 4.01 mi E of Sandia Park
- Measured
- 1 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 35.160, -106.300
CoCoRaHS report of quarter size hail that lasted 6 minutes.
Hail, Bernalillo
- When
- June 27, 3:42 PM MST to 3:45 PM MST
- Where
- Bernalillo County, 4.73 mi ESE of Sandia Park
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.150, -106.290
NWS Employee reported pea to nickel sized hail near Sandia Park.
Hail, Bernalillo
- When
- June 27, 4:03 PM MST to 4:06 PM MST
- Where
- Bernalillo County, 2.26 mi E of Cedar Crest
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.110, -106.330
Trucker reported penny size hail along interstate 40 at mile marker 178.
Flash Flood, Sandoval
- When
- June 27, 4:30 PM MST to 6:00 PM MST
- Where
- Sandoval County, 6.17 mi WSW of Jemez Spgs to 3.81 mi W of Jemez Spgs
- Cause
- Heavy Rain
- Property damage
- $175,000
- Reported by
- Emergency Manager
- Coordinates
- 35.727, -106.786
Heavy rain caused flash flooding south of Jemez Springs, closing state road 485 and forest service road 376. The county emergency manager reported significant damage to state road 485. Low water crossings along state road 4 between mile markers 10 and 16 were also flooded, but the road was never closed. New Mexico Department of Transportation representatives also noted that the Rio Guadalupe was out of its banks and possibly into homes. Further information not confirmed at this time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Maryland, June 27 to 28, 20152 deaths · $30,000 · 24 events
- Lightning Strike in Arizona, June 27, 20151 death · 7 injured · 1 event
- Flash Flood in Texas, June 27, 20151 death · 1 event
- Damaging Winds in Florida, June 27 to 30, 2015$467,000 · 70 kt wind · 80 events
- Tornadoes and Hail in North Dakota, June 27, 2015EF2 · 54 events
- Tornadoes in Maryland, June 27, 2015$513,000 · EF1 · 3 events
- Tornadoes and Damaging Winds in North Carolina, June 27, 2015$91,000 · EF1 · 9 events
- Tornado and Flash Flood in North Carolina, June 27, 2015$35,000 · EF1 · 15 events
- Flood in Michigan, June 27, 2015$100,000 · 1 event
- Damaging Winds in Georgia, June 27 to 30, 2015$24,000 · 65 kt wind · 24 events
- Flash Flooding and Lightning Strikes in Texas, June 27 to 28, 2015$55,000 · 6 events
- Damaging Winds in Arizona, June 27, 2015$58,000 · 63 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574362, 574367, 574363, 574380, 574972, 574366, 574364, 574365, 574378.